Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi guys, I'm about to start my final month of accutane but recently I've been having a lot of problems with anxiety and depression and was told by my doctor it might be a good idea for me to stop accutane. I took his advice and stopped for about four days because I had perfect skin at this point, but after quitting for a few days I started to get a few cysts and tons of white heads on my face. I didn't want to go through all the pimples again because I was just starting to get a social life back, so I kinda said hell with it and decided to start back on accutane. I've only got one month left and I feel like it would be silly for me to stop now, but my mental health is pretty important to me and I don't want to screw myself up. Basically I've just been really uptight all the time, some trouble sleeping, and getting panic attacks every once in a while. I'm starting to see a therapist for this, but I just don't really know what to do. Stick through the accutane for another month and get (hopefully) clear skin or stop now and do what my doctor advised? I really want to have clear skin for the start of school but I don't want to screw myself up mentally since I've been having panic attacks..

Link to comment
Share on other sites

Well what do you think, listen to kids youve never met on a forum or your personal derm? You still did 5 months if your on a 6 month long course, its not like 6 would be the magic number. if you stop and your depression goes away you can always do another course of accutane later on, but you might get depression again if that was really the cause in the first place

Link to comment
Share on other sites

how long have u had anxiety and depression??? ive had anxiety since i was 13 (trouble sleeping, panic attacks) but i got a counselor and worked through it. I went on accutane last year and it didn't trigger any of my anxiety. so they could be totally unrelated. I had slight periods of depression, but id say that was triggered more by lack of self-esteem and being a teenage girl. Plus i had it before tane, it continued on tane, but i wouldn't say accutane triggered it. already there..

but idk in ur case, could be caused by tane. when did all the feelings really start??

Link to comment
Share on other sites

Hi guys, I'm about to start my final month of accutane but recently I've been having a lot of problems with anxiety and depression and was told by my doctor it might be a good idea for me to stop accutane. I took his advice and stopped for about four days because I had perfect skin at this point, but after quitting for a few days I started to get a few cysts and tons of white heads on my face. I didn't want to go through all the pimples again because I was just starting to get a social life back, so I kinda said hell with it and decided to start back on accutane. I've only got one month left and I feel like it would be silly for me to stop now, but my mental health is pretty important to me and I don't want to screw myself up. Basically I've just been really uptight all the time, some trouble sleeping, and getting panic attacks every once in a while. I'm starting to see a therapist for this, but I just don't really know what to do. Stick through the accutane for another month and get (hopefully) clear skin or stop now and do what my doctor advised? I really want to have clear skin for the start of school but I don't want to screw myself up mentally since I've been having panic attacks..

Do what your derm says! STOP the accutane. It's in your best interest to do so. Continue with the therapy for sure. Perhaps the therapist can recommend also a psychiatrist who can prescribe medications. Sometimes stopping Accutane isn't enough (the literature itself says this) and one needs further intervention like meds and therapy.

Good luck, please stop the Accutane.

Link to comment
Share on other sites

Yeah I've always had mild problems with anxiety but the daily panic attacks and trouble sleeping are a new thing. I'm not really sure what triggered it, I guess I've just been having a lot of stressful stuff going on right now, but I'm not sure if stopping accutane would help it. I've started to scare myself a little bit because anxiety already makes you feel like there's something wrong with your heart and now I'm scared that the accutane + anxiety is going to make me have a heart attack or something, but idk. I really want to finish my accutane and just be done with it but at the same time I don't want to go crazy or something. :(

also all of this started about 2 1/2 weeks ago

Edited by WALKER TEX
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×